IJSER Home >> Journal >> IJSER
International Journal of Scientific and Engineering Research
ISSN Online 2229-5518
ISSN Print: 2229-5518 11    
Website: http://www.ijser.org
scirp IJSER >> Volume 2, Issue 11, November 2011
Interval Linear Programming with generalized interval arithmetic
Full Text(PDF, 3000)  PP.  
G. Ramesh, K. Ganesan
Interval Numbers, generalized interval arithmetic, Interval Linear Programming, Ranking
Generally, vagueness is modelled by a fuzzy approach and randomness by a stochastic approach. But in some cases, a decision maker may prefer using interval numbers as coefficients of an inexact relationship. In this paper, we define a linear programming problem involving interval numbers as an extension of the classical linear programming problem to an inexact environment. By using a new simple ranking for interval numbers and new generalized interval arithmetic, we attempt to develop a theory for solving interval number linear programming problems without converting them to classical linear programming problems
[1] G. Alefeld and J. Herzberger, Introduction to Interval Computations, Academic Press, New York 1983.

[2] Atanu Sengupta, Tapan Kumar Pal, Theory and Methodology: On comparing interval numbers, European Journal of Operational Research, 27 (2000), 28 - 43.

[3] Atanu Sengupta, Tapan Kumar Pal and Debjani Chakraborty, Interpretation of inequality constraints involving interval coefficients and a solution to inter-val linear programming, Fuzzy Sets and Systems, 119 (2001) 129-138.

[4] G. R. Bitran, Linear multiple objective problems with interval coefficients, Management Science, 26 (1980) 694 - 706.

[5] S. Chanas and D. Kuchta, Multiobjective programming in optimization of interval objective functions - a generalized approach, European Journal of Operational Research, 94 (1996) 594 - 598.

[6] J.W. Chinneck and K. Ramadan, Linear programming with interval coefficients, JORS, 51 (2000) 209 – 220.

[7] K. Ganesan and P. Veeramani, On Arithmetic Operations of Interval Num-bers, International Journal of Uncertainty, Fuzziness and Knowledge - Based Systems, 13 (6) (2005) 619 - 631.

[8] K. Ganesan, On Some Properties of Interval Matrices, International Journal of Computational and Mathematical Sciences, 1 (2) (2007) 92 - 99.

[9] E. Hansen, Global Optimization Using Interval Analysis, New York: Marcel Dekker, 1992.

[10] Herry Suprajitnoand Ismail bin Mohd, Linear Programming with Interval Arithmetic, Int. J. Contemp. Math. Sciences, Vol. 5, no. 7 (2010) 323 - 332

[11] Hladik M., Optimal value range in interval linear programming, Faculty of Mathematics and Physics, Charles University, Prague, 2007.

[12] H. Ishibuchi and H. Tanaka, Formulation and analysis of linear programming problem with interval coefficients, Journal of Japan Industrial Management Association, 40 (1989) 320 - 329.

[13] H. Ishibuchi and H. Tanaka, Multiobjective programming in optimization of the interval objective function, European Journal of Operational Research, 48 (1990) 219-225.

[14] E. Kaucher, Interval analysis in extended interval space IR, Comput. Suppl. 2 (1980) 33 – 49.

[15] W. A. Lodwick and K. D. Jamison, Interval methods and fuzzy optimization, Int. J. Unccertainty, Fuzziness Knowledge-Based Systems, 5 (1997) 239-249 .

[16] Mohd I.B., A global optimization using interval arithmetic, Journal of Funda-mental Sciences, 2(2006), 76-88.

[17] Mohd I.B., Teori dan Penggunaan Pengaturcaraan Linear, Dewan Bahasa dan Pustaka, Kuala Lumpur, 1991.

[18] R. E. Moore, Method and Application of Interval Analysis, SIAM, Philadelphia, 1979.

[19] Mraz F., Calculating the exact bounds of optimal values in LP with interval coefficients, Annals of Operations Research, 81 (1998) 51 - 62.

[20] Y. Nakahara, M. Sasaki and M. Gen, On the linear programming with interval coefficients, International Journal of Computers and Engineering, 23 (1992) 301-304.

[21] T. Nirmala, D. Datta, H. S. Kushwaha and K. Ganesan, Inverse Interval Ma-trix: A New Approach, Applied Mathematical Sciences, 5 (13) (2011) 607 – 624.

[22] Oliveira D. and Antunes C.H., Multiple objective linear programming models with interval coefficients - an illustrated overview, European Journal of Oper-ational Research, 181(2007), 1434 - 1463

[23] R.E. Steuer, Algorithm for linear programming problems with interval objective function coefficients, Mathematics of Operational Research, 6 (1981) 333-348.

[24] Tong Shaocheng, Interval number and fuzzy number linear programming, Fuzzy Sets and Systems, 66 (1994) 301 - 306.

[25] Yager R.R., On the lack of inverses in fuzzy arithmetic, Fuzzy Sets and Systems (1980) 73–82

Untitled Page